Merck’s controversial hair loss drug Propecia (generic: finasteride) has been linked to penile fibrosis, a serious sexual disorder which is also known as Peyronie’s disease. This condition can cause severe genital malformation, as well as persistent urological problems. Signs and symptoms of Propecia-induced penile fibrosis may include excessive curvature of the penis, pain during intercourse, erectile dysfunction, indentations in the penis, and genital shrinkage.
In the tens of thousands of prescriptions I have written, no one has ever presented with this condition to me, which to me means that this is a very rare side effect. The incidence of this problem in the general population is reported to be as common as 13%. I do not examine men with an erection so unless they reported this problem to me, I would not know if they had developed it on the drug. I mention this because it is my responsibility to post any such possibility that links the drugs I prescribe to conditions that it may produce.